Kentucky, 2008High Wind and Strong Wind in Kentucky, February 6, 2008
February 6, 2008 · NWS JKL · 4 events in 3 counties and zones
Gusty winds behind a strong cold front caused some damage across Eastern Kentucky during the late afternoon and early evening hours of February 6th.
Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $3,000
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Gusty winds behind a strong cold front caused some damage across Eastern Kentucky during the late afternoon and early evening hours of February 6th.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before the first event at Feb 6, 12:55 PM EST, 2 hours 5 minutes earlier.
Area forecast discussion, Feb 6, 12:55 PM EST, 2 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
1255 PM EST WED FEB 6 2008
.SHORT TERM.../THE REST OF TODAY/
WIDESPREAD SHOWER AND THUNDERSTORM ACTIVITY IS WINDING DOWN. STILL
HAVE SEVERAL BANDS OF MORE SCATTERED PRECIP TO DEAL WITH...IN
ADDITION TO THE COLD FRONT WHICH IS CURRENTLY PUSHING THROUGH THE
COMMONWEALTH. THE FRONTAL BOUNDARY STRETCHES FROM IND SOUTHWARD TO
ROUGHLY BNA. A NARROW BUT SOLID LINE OF MODERATE TO HEAVY SHOWER
ACTIVITY APPEARS TO BE DEVELOPING ALONG THE FRONT. SOME ISOLATED
THUNDER IS STILL FIRING AHEAD OF THE FRONT AS WELL. CURRENTLY TIMING
HAS THIS BOUNDARY THROUGH JKL SOMETIME AROUND 4 PM...PLUS OR MINUS
AN HOUR. EXPECT A BRIEF SHOT OF ADDITIONAL RAINFALL WITH THIS LINE.
WILL KEEP WIND ADVISORY GOING. CURRENT UPSTREAM WIND OBS ARE NOT
IMPRESSIVE...BUT MODELS STILL ADVERTISE THE POTENTIAL FOR STRONGER
WINDS TO MIX DOWN THIS AFTERNOON. THIS IS ESPECIALLY TRUE WITH SOME
CLEARING TAKING PLACE IN SEVERAL DRY SLOTS.
SPEAKING OF CLEARING...HAVE ADDITIONAL CONCERNS WITH AFTERNOON
WEATHER. SAT LOOP IS SHOWING DECENT UPSTREAM CLEARING AHEAD OF THE
FRONT. THIS WILL HELP DESTABILIZE THE ATMOSPHERE FOR ANOTHER
POSSIBLE ROUND OF SEVERE WEATHER IF SUN IS STRONG ENOUGH. IN
ADDITION...SPC HAS ISSUED A MESOSCALE DISCUSSION FOR ANOTHER TORNADO
WATCH THIS AFTERNOON.
UPDATE WILL BE MAINLY TO REMOVE MORNING WORDING AT THIS TIME. WILL
KEEP MENTION OF SEVERE POTENTIAL IN ZONES BASED ON MOST RECENT SPC
DISCUSSION.
THE PREVIOUS SHORT TERM FORECAST DISCUSSION FOLLOWS...
/TONIGHT THROUGH FRIDAY/
CONVECTIVE PRECIP IS ONGOING OVER THE NORTHERN AND WESTERN PORTIONS
OF THE FORECAST AREA. SEVERE WEATHER HAS SETTLED DOWN FOR THE TIME
BEING...BUT WITH FAVORABLE WIND FIELDS ALOFT...WILL CONTINUE TO
MENTION SEVERE STORMS WITH DAMAGING WINDS AS A POSSIBILITY TODAY.
BIGGER CONCERN MAY BE SHIFTING TO FLOODING...AND HAVE ISSUED A FLASH
FLOOD WATCH FOR THE ENTIRE FORECAST AREA THROUGH EARLY AFTERNOON. THE
NORTHWEST PORTION OF THE FORECAST AREA HAS SEEN THE HEAVIEST PRECIP
OVERNIGHT...WITH AREAS NORTH OF THE MOUNTAIN PARKWAY AND NEAR THE TN
BORDER ALSO HAVING RECEIVED SIGNIFICANT RAIN SUNDAY NIGHT AND
MONDAY. THE BIGGEST THREAT IS IN THESE AREA WHERE THE GROUND IS
WETTEST.
HAVE LOOKED TO THE WRF FOR THE DETAILS OF THE FORECAST FOR THE FIRST
COUPLE OF PERIODS...TRANSITIONING TO THE GFS FOR THE LATER PERIODS.
THE 00Z RUN OF THE WRF DID APPEAR TO BE A BIT TOO SLOW WITH THE COLD
FRONT AT THE 06Z VERIFICATION...SO HAVE SPED IT UP BY A COUPLE OF
HOURS FOR THE FORECAST TODAY. THREAT OF SHOWERS AND STORMS WILL
CONTINUE UNTIL COLD FROPA THIS AFTERNOON.
COLDER AIR MOVES IN BEHIND THE FRONT LATE TODAY AND TONIGHT...WITH A
BIT OF THE MOISTURE FROM THE COMMA HEAD TO OUR NORTH GRAZING OUR AREA
TONIGHT. SOUNDINGS SHOW THE MOISTURE EXTENDING UP AS HIGH IN THE
ATMOSPHERE AS -10C...SUPPORTING SOME LIGHT SNOW OR SNOW SHOWERS...AND
HAVE USED 20-30 PERCENT POPS.
THE STORM SYSTEM LIFTS OUT TO THE NORTHEAST ON THURSDAY WITH SKIES
BECOMING PARTLY CLOUDY. A SHORTWAVE WILL MOVE THROUGH ON THURSDAY
NIGHT BRINGING INCREASING CLOUDS AND ANOTHER LOW POP FOR SNOW
SHOWERS. AS IT DEPARTS ON FRIDAY...PARTLY CLOUDY CONDITIONS WILL
RETURN.
.LONG TERM.../FRIDAY NIGHT THROUGH WEDNESDAY/
A BROAD TROUGH IS EXPECTED TO BE IN PLACE OVER MOST OF THE CONUS
EARLY IN THE PERIOD. AT THAT TIME...AN EMBEDDED SW/V SHOULD BE
MOVING INTO THE OH VALLEY AND WESTERN GREAT LAKES. A SERIES OF SW/VS
ARE EXPECTED TO AFFECT THE AREA OVER THE WEEKEND...THE FIRST ON FRI
NIGHT AND EARLY SAT...WITH A MORE POTENT SW/V DROPPING DOWN THROUGH
THE GREAT LAKES AND OH VALLEY LATER ON SAT AND INTO SAT NIGHT. THIS
WILL SHARPEN UP AN EASTERN US THROUGH AND SEND MUCH COLDER AIR INTO
THE REGION BRIEFLY OVER THE WEEKEND INTO VERY EARLY NEXT WEEK. THE
UPPER FLOW WILL BECOME MORE ZONAL ON MON...WITH A SW/V ROTATING
THROUGH THE FOUR CORNERS AND CLOSING OFF OVER TX LATE IN THE PERIOD.
MEANWHILE...A NORTHERN STREAM TROUGH SHOULD BE MOVING INTO THE UPPER
MS VALLEY.
AT THE SFC...A COLD FRONT WILL MOVE ACROSS THE AREA ON FRI NIGHT
INTO EARLY SAT...WITH A MORE POWERFUL ARCTIC COLD SAT AFTERNOON INTO
SAT EVENING. HIGH PRESSURE WILL BUILD INTO THE AREA TO END THE
WEEKEND AND TO START THE NEW WEEK. A NORTHERN STREAM BOUNDARY SHOULD
REACH DOWN INTO THE MID ATLANTIC STATES AND THE OH VALLEY ON TUE
ASSOCIATED WITH THE LATE IN THE PERIOD NORTHERN STREAM THROUGH. SFC
DEVELOPMENT IS POSSIBLE FURTHER SOUTH ON THE BOUNDARY OVER THE LOWER
MS VALLEY AS THE SW/V MOVES INTO THE SOUTHERN PLAINS. LIMITED
MOISTURE SHOULD RETURN NORTH...SOUTH OF THE BOUNDARY LATE IN THE
PERIOD. WENT WITH SLIGHT CHANCE TO CHANCE POPS DURING SEVERAL
PERIODS. THE FIRST WITH THE SW/V ON THU NIGHT INTO EARLY FRI...THE
SECOND ON FRI NIGHT INTO SAT...WITH THE LEAD COLD FRONT AND
CONTINUING INTO SAT NIGHT WITH THE ARCTIC BOUNDARY. BELOW NORMAL
TEMPS ARE EXPECTED ON SAT NIGHT THROUGH MON. TEMPS MAY STRUGGLE TO
REACH 30 DEGREES IN MANY AREAS ON SUN AS 850 MB TEMPS BRIEFLY FALL
AT LEAST INTO THE TEENS BELOW 0C.
AS FOR PRECIP TYPE...TEMPS SHOULD BE COLD ENOUGH LATE THU NIGHT AND
INTO EARLY FRI AM AND LATE FRI NIGHT INTO EARLY SAT AM FOR SNOW TO
MIX WITH RAIN. AS COLDER AIR FILTERS IN BEHIND THE ARCTIC
BOUNDARY...THE PRECIP TYPE SHOULD BECOME ALL SNOW. LATE IN THE
PERIOD...PRECIP TYPE APPEARS TO BE PRIMARILY RAIN AS TEMPS MODERATE.
&&
.AVIATION.../18Z TO 18Z/...UPDATED
COLD FRONTAL BOUNDARY IS CURRENTLY MARCHING ACROSS THE COMMONWEALTH
AND WILL BE SWEEPING THROUGH OUR AREA BETWEEN ROUGHLY 3 AND 6 PM. A
NARROW BUT INTENSE LINE OF SHOWERS HAS REDEVELOPED ALONG THE FRONT
ITSELF WITH THE HELP OF SOME PREFRONTAL CLEARING...HEATING. WINDS
WILL BECOME VERY GUSTY THROUGH THE REMAINDER OF THE AFTERNOON...
ESPECIALLY BEHIND THE COLD FRONT. CIGS LOWER BEHIND THE COLD FRONT AS
WELL...MAKING IT SOLIDLY INTO THE MVFR RANGE. WINDS GRADUALLY
SLACKING OFF THROUGH THE OVERNIGHT PERIOD.
&&
.JKL WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL 6 PM EST THIS AFTERNOON FOR KYZ044-
050>052-058>060-068-069-079-080-083>088-104-106>120.
WIND ADVISORY UNTIL 9 PM EST THIS EVENING FOR KYZ044-050>052-
058>060-068-069-079-080-083>088-104-106>120.
&&
SHORT TERM...HAL/RAY
LONG TERM....JP
AVIATION...RAY
Hazardous weather outlook, Feb 6, 12:47 PM EST, 2 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON KY
1247 PM EST WED FEB 6 2008
KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-071200-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING...
OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG...
MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO...
WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO...
PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...PAINTSVILLE...
CAMPTON...SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON...
HINDMAN...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...WHITESBURG...
INEZ...PIKEVILLE
1247 PM EST WED FEB 6 2008
...WIND ADVISORY IN EFFECT UNTIL 9 PM EST THIS EVENING...
...FLASH FLOOD WATCH IN EFFECT UNTIL 6 PM EST THIS AFTERNOON...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON.
DAMAGING WINDS WILL BE THE PRIMARY THREAT FROM THUNDERSTORMS THIS
AFTERNOON...THOUGH LARGE HAIL AND ISOLATED TORNADOES ARE ALSO
POSSIBLE. SHOWERS AND THUNDERSTORMS WILL ALSO BRING LOCALLY HEAVY
RAINFALL...WHICH MAY LEAD TO FLASH FLOODING. IN ADDITION...STRONG
WIND GUSTS TO 45 MPH ARE ALSO EXPECTED OUTSIDE OF THUNDERSTORMS...
ESPECIALLY THIS AFTERNOON INTO EARLY THIS EVENING.
SNOW SHOWERS ARE POSSIBLE TONIGHT.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
MANY LOCATIONS MAY HAVE SNOW SHOWERS AT TIMES ON THURSDAY NIGHT AND
FRIDAY...SATURDAY THROUGH SUNDAY...AND MONDAY THROUGH TUESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE REQUESTED TO REPORT TO THE NATIONAL WEATHER SERVICE IF
FLOODING OR DAMAGING WINDS ARE OBSERVED TODAY.
HAL/JP
In the hours before
Local storm report, Feb 6, 11:34 AM EST, 3 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
1134 AM EST WED FEB 06 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 AM NON-TSTM WND DMG 4 S MOZELLE 36.94N 83.40W
02/06/2008 LESLIE KY COUNTY OFFICIAL
ONE TREE DOWN.
0228 AM NON-TSTM WND DMG CUTSHIN 37.09N 83.26W
02/06/2008 LESLIE KY COUNTY OFFICIAL
ONE TREE DOWN.
0229 AM NON-TSTM WND DMG WOOTON 37.18N 83.30W
02/06/2008 LESLIE KY COUNTY OFFICIAL
ONE TREE DOWN.
0252 AM NON-TSTM WND DMG 4 S MOZELLE 36.94N 83.40W
02/06/2008 LESLIE KY COUNTY OFFICIAL
ONE TREE DOWN.
0415 AM TSTM WND DMG 4 W SCIENCE HILL 37.18N 84.71W
02/06/2008 PULASKI KY LAW ENFORCEMENT
A COUPLE OF TREES WERE BLOWN DOWN ON HIGHWAY 1676 BETWEEN
SCIENCE HILL AND THE CASEY COUNTY LINE.
1028 AM FLOOD 9 NE ISONVILLE 38.16N 82.94W
02/06/2008 ELLIOTT KY COUNTY OFFICIAL
THREE FEET OF WATER OVER ROAD ON KY HIGHWAY 863.
&&
SBHLocal storm report, Feb 6, 11:37 AM EST, 3 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
1137 AM EST WED FEB 06 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0418 AM TSTM WND DMG EUBANK 37.28N 84.65W
02/06/2008 PULASKI KY LAW ENFORCEMENT
ONE TREE WAS BLOWN DOWN AND POWER LINES WERE DOWNED.
&&
SBHLocal storm report, Feb 6, 11:38 AM EST, 3 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE JACKSON KY
1138 AM EST WED FEB 06 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM NON-TSTM WND DMG STEARNS 36.69N 84.48W
02/05/2008 MCCREARY KY CO-OP OBSERVER
NUMEROUS TREES DOWN COUNTY WIDE BEGINNING 9PM THROUGH
MIDNIGHT. WORST APPEARS TO BE WEST PORTION OF THE COUNTY.
0900 PM NON-TSTM WND DMG STEARNS 36.69N 84.48W
02/05/2008 MCCREARY KY COUNTY OFFICIAL
TREES DOWN COUNTY WIDE IN THREE MAIN WAVES. WORST WAS
9PM, SECOND HIT AROUND 1 AM, AND THIRD BETWEEN 6 TO 615
THIS MORNING. TREES WERE BLOCKING ROADS. POWER LINES DOWN
IN THE REVELO AREA AND ON CABIN CREEK ROAD.
0152 AM TSTM WND DMG 5 S EWING 38.35N 83.86W
02/06/2008 FLEMING KY LAW ENFORCEMENT
THERE WAS ROOF DAMAGE TO TWO HOMES NEAR TEA RUN ROAD.
ALSO...A BARN SUFFERED ROOF DAMAGE NEAR MOUNT TABOR ROAD.
0158 AM TSTM WND DMG MOUNT STERLING 38.06N 83.95W
02/06/2008 MONTGOMERY KY LAW ENFORCEMENT
TREES AND POWER LINES WERE REPORTED DOWN COUNTY WIDE WITH
DAMAGE TO A PORCH ON WEAR CHAPEL ROAD IN MOUNT STERLING.
0200 AM TSTM WND DMG SLADE 37.79N 83.71W
02/06/2008 POWELL KY CO-OP OBSERVER
MINOR DAMAGE TO A SMOKE HOUSE WITH BOARDS BLOWN OUT
0200 AM NON-TSTM WND DMG HYDEN 37.16N 83.37W
02/06/2008 LESLIE KY LAW ENFORCEMENT
TREES WERE REPORTED DOWN ACROSS US 421 NEAR THE LESLIE
AND HARLAN COUNTY LINE. ALSO...TREES WERE REPORTED DOWN
ON HIGHWAY 80 NEAR THE LESLIE AND PERRY COUNTY LINE.
0201 AM TSTM WND DMG CAMARGO 38.00N 83.89W
02/06/2008 MONTGOMERY KY BROADCAST MEDIA
HIGHWAY 460 CLOSED NEAR CAMARGO DUE TO A BUILDING
BLOCKING THE ROAD.
0202 AM TSTM WND DMG 4 S OWINGSVILLE 38.08N 83.76W
02/06/2008 BATH KY LAW ENFORCEMENT
NUMEROUS BARNS WERE BLOWN OVER WITH TREES AND POWER LINES
DOWN COUNTY WIDE. A TRACTOR TRAILER WAS BLOWN OVER ON
HIGHWAY 36 IN BETWEEN PRESTON AND HARD PIKE. ALSO...THERE
WAS A ROOF OFF OF A TRAILER IN PEELED OAK.
0204 AM TSTM WND GST CLAY CITY 37.86N 83.93W
02/06/2008 E65.00 MPH POWELL KY NWS EMPLOYEE
WINDS WERE ESTIMATED AT 65 MILES PER HOUR BY A NATIONAL
WEATHER SERVICE EMPLOYEE.
0206 AM TSTM WND DMG STEPSTONE 38.09N 83.83W
02/06/2008 BATH KY EMERGENCY MNGR
A ROOF WAS BLOWN OFF A HOME AND A CHAIN LINK FENCE WAS
BLOWN DOWN. A TREE WAS ALSO BLOWN DOWN ON A HOUSE.
0206 AM TSTM WND DMG CLAY CITY 37.86N 83.93W
02/06/2008 POWELL KY LAW ENFORCEMENT
NUMEROUS TREES AND POWER LINES WERE REPORTED DOWN COUNTY
WIDE.
0212 AM TSTM WND DMG IRVINE 37.70N 83.97W
02/06/2008 ESTILL KY LAW ENFORCEMENT
ELECTRIC LINES AND TREES WERE REPORTED DOWN COUNTY WIDE.
ALSO...ELECTRICITY WAS REPORTED OUT AT THE 911 DISPATCH
OFFICE.
0220 AM NON-TSTM WND DMG 4 S MOZELLE 36.94N 83.40W
02/06/2008 LESLIE KY COUNTY OFFICIAL
ONE TREE DOWN.
0223 AM TSTM WND GST MOREHEAD 38.19N 83.44W
02/06/2008 M58.00 MPH ROWAN KY MESONET
THE MOREHEAD MESONET SITE MEASURED 58 MILE PER HOUR
WINDS.
0225 AM TSTM WND DMG 1 N DENNISTON 37.93N 83.54W
02/06/2008 MENIFEE KY DEPT OF HIGHWAYS
A BARN WAS COMPLETELY DESTROYED AND THROWN INTO A HOUSE
NEAR ROUTE 1240 AND BETTY GAP.
0227 AM TSTM WND DMG ELLIOTTVILLE 38.18N 83.28W
02/06/2008 ROWAN KY LAW ENFORCEMENT
A METAL ROOF WAS BLOCKING HOGTOWN HILL ROAD IN
ELLIOTVILLE.
0228 AM NON-TSTM WND DMG CUTSHIN 37.09N 83.26W
02/06/2008 LESLIE KY COUNTY OFFICIAL
ONE TREE DOWN.
0229 AM NON-TSTM WND DMG WOOTON 37.18N 83.30W
02/06/2008 LESLIE KY COUNTY OFFICIAL
ONE TREE DOWN.
0235 AM TSTM WND DMG CAMPTON 37.74N 83.55W
02/06/2008 WOLFE KY LAW ENFORCEMENT
A TREE FELL ON A HOUSE ON PLUMMER STREET.
0235 AM TSTM WND DMG 3 NE CAMPTON 37.77N 83.51W
02/06/2008 WOLFE KY NWS EMPLOYEE
LARGE TREE SNAPPED OFF AND SEVERAL LARGE BRANCHES ALONG
HWY 745.
0235 AM TSTM WND DMG EZEL 37.89N 83.44W
02/06/2008 MORGAN KY TRAINED SPOTTER
A FEW TREES WERE REPORTED DOWN IN THE EZEL AREA.
0252 AM NON-TSTM WND DMG 4 S MOZELLE 36.94N 83.40W
02/06/2008 LESLIE KY COUNTY OFFICIAL
ONE TREE DOWN.
0259 AM TSTM WND DMG 2 ENE ROUSSEAU 37.60N 83.20W
02/06/2008 BREATHITT KY NWS EMPLOYEE
LARGE TREE LIMBS DOWN.
0310 AM TSTM WND DMG SALYERSVILLE 37.75N 83.06W
02/06/2008 MAGOFFIN KY CO-OP OBSERVER
LARGE LIMBS DOWN ACROSS ROADS IN SEVERAL AREAS NEAR TOWN.
0313 AM TSTM WND DMG PAINTSVILLE 37.82N 82.81W
02/06/2008 JOHNSON KY LAW ENFORCEMENT
A TRAMPOLINE WAS BLOWN ONTO KY 581 IN PAINTSVILLE.
ALSO...LARGE TREES WERE REPORTED DOWN COUNTYWIDE.
0325 AM TSTM WND DMG 2 NW DOTSON 37.67N 82.88W
02/06/2008 FLOYD KY COUNTY OFFICIAL
TREES DOWN.
0325 AM TSTM WND DMG 3 SE INEZ 37.84N 82.50W
02/06/2008 MARTIN KY LAW ENFORCEMENT
TWO TREES WERE DOWNED ON ROUTE 908 NEAR THE TURKEY CREEK
AREA. BOTH LANES OF TRAFFIC WERE BLOCKED.
0330 AM TSTM WND DMG LANCER 37.67N 82.74W
02/06/2008 FLOYD KY COUNTY OFFICIAL
CROSSBAR BLOWN OFF AT A RAILROAD CROSSING ON WATERGAP RD.
0415 AM TSTM WND DMG 4 W SCIENCE HILL 37.18N 84.71W
02/06/2008 PULASKI KY LAW ENFORCEMENT
A COUPLE OF TREES WERE BLOWN DOWN ON HIGHWAY 1676 BETWEEN
SCIENCE HILL AND THE CASEY COUNTY LINE.
0418 AM TSTM WND DMG EUBANK 37.28N 84.65W
02/06/2008 PULASKI KY LAW ENFORCEMENT
ONE TREE WAS BLOWN DOWN AND POWER LINES WERE DOWNED.
0530 AM NON-TSTM WND DMG ARJAY 36.81N 83.65W
02/06/2008 BELL KY COUNTY OFFICIAL
POWERLINES DOWN.
0712 AM TSTM WND DMG JEFF 37.21N 83.14W
02/06/2008 PERRY KY LAW ENFORCEMENT
ONE TREE DOWN.
0719 AM TSTM WND DMG 2 NW HAZARD 37.27N 83.22W
02/06/2008 PERRY KY BROADCAST MEDIA
POWERLINES AND TREES DOWN.
0725 AM TSTM WND DMG HYDEN 37.16N 83.37W
02/06/2008 LESLIE KY CO-OP OBSERVER
NUMEROUS TREE LIMBS GREATER THAN 2 INCHES TORN FROM TREES
OVER A 15 MINUTE PERIOD.
0730 AM HAIL HYDEN 37.16N 83.37W
02/06/2008 E0.88 INCH LESLIE KY CO-OP OBSERVER
PEA TO NICKEL SIZED HAIL
0754 AM TSTM WND DMG BLACKMONT 36.79N 83.53W
02/06/2008 BELL KY COUNTY OFFICIAL
TREE DOWN.
0820 AM TSTM WND DMG GORDON 37.00N 83.02W
02/06/2008 LETCHER KY LAW ENFORCEMENT
ONE TREE DOWN.
1028 AM FLOOD 9 NE ISONVILLE 38.16N 82.94W
02/06/2008 ELLIOTT KY COUNTY OFFICIAL
THREE FEET OF WATER OVER ROAD ON KY HIGHWAY 863.
&&
SBHLocal storm report, Feb 6, 12:14 PM EST, 2 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
1214 PM EST WED FEB 06 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0223 AM TORNADO 2 N DENNISTON 37.94N 83.54W
02/06/2008 MENIFEE KY NWS STORM SURVEY
THE TORNADO TOUCHED DOWN 2 MILES NORTH OF DENNISTON ALONG
HIGHWAY 1240. THE TORNADO PRODUCED AN INTERMITTENT DAMAGE
PATH AND ENDED 4 MILES SOUTH OF BIG WOODS ALONG HIGHWAY
1693.
&&
SBHSpecial weather statement, Feb 6, 1:12 PM EST, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
112 PM EST WED FEB 6 2008
KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-061915-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING...
OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG...
MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO...
WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO...
PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...PAINTSVILLE...
CAMPTON...SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON...
HINDMAN...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...WHITESBURG...
INEZ...PIKEVILLE
112 PM EST WED FEB 6 2008
...WIND ADVISORY IN EFFECT UNTIL 9 PM EST THIS EVENING...
...FLASH FLOOD WATCH IN EFFECT UNTIL 6 PM EST THIS EVENING...
STRONG WINDS WITH GUSTS OF 45 TO 55 MPH WILL OCCUR THIS AFTERNOON AS
SHOWERS AND THUNDERSTORMS ASSOCIATED WITH A COLD FRONT MOVE ACROSS
THE AREA. THE SHOWERS...THUNDERSTORMS AND STRONG WINDS WILL REACH A
LINE FROM MOUNT VERNON TO MONTICELLO AROUND 2 PM...A LINE FROM
MOREHEAD TO JACKSON TO MIDDLESBORO AROUND 3 PM...AND THEN REACH
PIKEVILLE AROUND 4 PM.
IT IS POSSIBLE THAT SOME AREAS WILL EXPERIENCE WIND GUSTS IN EXCESS
OF 60 MPH. AS THE LINE OF SHOWERS AND THUNDERSTORMS MOVED ACROSS THE
LOUISVILLE AREA AROUND 1230 PM A WIND GUST OF 56 MPH WAS MEASURED AT
THE LOUISVILLE AIRPORT.
IT IS ALSO POSSIBLE THAT BRIEF HEAVY RAIN ASSOCIATED WITH THE SHOWERS
AND THUNDERSTORMS MAY LEAD TO LOCALIZED FLOODING.
SBH
Special weather statement, Feb 6, 2:13 PM EST, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
213 PM EST WED FEB 6 2008
KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-062100-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING...
OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG...
MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO...
WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO...
PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...PAINTSVILLE...
CAMPTON...SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON...
HINDMAN...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...WHITESBURG...
INEZ...PIKEVILLE
213 PM EST WED FEB 6 2008
...WIND ADVISORY IN EFFECT UNTIL 9 PM EST THIS EVENING...
...FLASH FLOOD WATCH IN EFFECT UNTIL 6 PM EST THIS EVENING...
STRONG WINDS WITH GUSTS OF 45 TO 55 MPH WILL OCCUR THIS AFTERNOON AS
A COLD FRONT MOVES ACROSS THE AREA. THE FRONT WILL REACH AREAS FROM
FLEMINGSBURG TO MONTICELLO BY 3 PM EST...AREAS FROM SANDY HOOK TO
JACKSON TO WILLIAMSBURG BY 4 PM...AND THE PIKEVILLE AREA BY 5 PM.
WINDS WILL SHIFT FROM THE SOUTHWEST TO THE WEST AS THE FRONT MOVES
THROUGH. THE WINDS WILL BE STRONG ENOUGH TO BRING DOWN SMALL TREE LIMBS
AND BLOW AROUND UNSECURED LIGHT WEIGHT OBJECTS.
SBH
Strong Wind, Morgan
- When
- February 6, 3:00 PM EST to 3:05 PM EST
- Where
- Morgan forecast zone
- Measured
- 46 kt (53 mph) estimated gust
- Property damage
- $1,000
- Reported by
- NWS Employee
- Coordinates
- 37.922, -83.259 (the zone’s center; the record gives no point)
A tree was blown down across Liberty Road 3 miles northwest of West Liberty by non-thunderstorm wind gusts.
Strong Wind, Morgan
- When
- February 6, 3:00 PM EST to 3:05 PM EST
- Where
- Morgan forecast zone
- Measured
- 46 kt (53 mph) estimated gust
- Property damage
- $1,000
- Reported by
- NWS Employee
- Coordinates
- 37.922, -83.259 (the zone’s center; the record gives no point)
A tree was blown down across Liberty Road in West Liberty.
Strong Wind, Breathitt
- When
- February 6, 3:50 PM EST to 3:54 PM EST
- Where
- Breathitt forecast zone
- Measured
- 46 kt (53 mph) estimated gust
- Property damage
- $1,000
- Reported by
- NWS Employee
- Coordinates
- 37.522, -83.324 (the zone’s center; the record gives no point)
A sign from over a gas pump was blown across the road at a gas station in Jackson.
High Wind, Martin
- When
- February 6, 5:58 PM EST to 6:03 PM EST
- Where
- Martin forecast zone
- Measured
- 54 kt (62 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 37.802, -82.513 (the zone’s center; the record gives no point)
A non-thunderstorm wind gust of 62 mph was measure by a trained spotter in Inez.
- Strong Wind
- Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Alabama, February 6, 20085 deaths · 35 injured · $28,000 · EF4 · 11 events
- Tornadoes and Hail in Alabama, February 6, 20084 injured · $566,000 · EF2 · 16 events
- Tornadoes and Flash Flood in Kentucky, February 6 to 7, 2008$861,000 · EF1 · 62 events
- Flood in Indiana, February 6 to 7, 20081 death · $10,000 · 1 event
- Blizzard and Winter Storm in Idaho, February 6 to 8, 2008$7.5 million · 6 events
- Hail and Damaging Winds in Tennessee, February 6, 2008$150,000 · 55 kt wind · 18 events
- Winter Storm in Vermont, February 6 to 7, 2008$145,000 · 16 events
- High Wind in Pennsylvania, February 6, 2008$125,000 · 50 kt wind · 2 events
- Winter Storm in New York, February 6 to 7, 2008$60,000 · 6 events
- Damaging Winds in Georgia, February 6, 2008$46,000 · 52 kt wind · 8 events
- Strong Wind in Kentucky, February 6, 2008$60,000 · 2 events
- Damaging Winds in Alabama, February 6, 2008$45,000 · 50 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 80166, 80167, 80168, 80169.